Dizzy spells metallic taste in mouth Head ache feeling sick
After a serious road traffic accident in 2006 have suffered with neurological symptoms ever since.
I go 'dizzy' randomly - could be asleep in bed or sat at my desk at work completely random, then suddenly I get horrific pain in my head like an immense pressure like I am inhaling water. My body temperature rockets, my face does red, my left hand goes numb, I feel sick & my mouth fills with saliva. This lasts for 2-5minutes and I can get several episodes a day (8 is the most I have experienced) for about 5-7days then I can be fine for weeks. When I have a spell of this I am left with an awful metallic taste in my mouth 24 7 for about 2 weeks, with this I cannot taste food very well and tea tastes disgusting .
Please any ideas or info would be so much appreciated.
Welcome to the MedHelp forum!
The symptoms could be exacerbation of the GERD. It could also be hiatal hernia. Treatment is a combination of drugs to reduce the acid and lifestyle changes. You will need to take a combination of medications (under medical supervision) like a proton pump inhibitor such as omeprazole, lansoprazole or pantoprazole empty stomach in the morning and an antacid gel after meals for complete relief. Possibility of H pylori infection too should be looked into by a carbon urea breath test and a combination antibiotic tried. Many a times a persisting H pylori infection can be the cause behind acidity not responding to treatment.
Life style changes that will help include: Avoid heavy meals and eat frequent small meals. Avoid too much of caffeine, tea, smoking, fried food and drinks both alcoholic and non alcoholic fuzzy ones. Avoid heavy exercises within 4 hours of a heavy meal. Raise the head end of the bed by pillows to 30 degrees. Avoid lying down for least 2 hours after food. Maybe these tips will help you.
The best thing would be to consult a general practitioner or PCP and try and assess what is the cause of your problem. Then proper referral for concerned specialist can take things further and get you proper treatment. Take care!
Thank you for your comments.
I am not sure that this is linked with my problem.
I had a severe blow to my head in the road traffic accident, and it is since then that I have suffered.
I have had an MRI scan and EEG - all appeared normal. So the problem I have now is that my Neurologist & GP have given up trying to investigate. I have been told the only thing to do now is to trial and error different drugs. I have tried various drugs that are normally used to treat Migraine symptoms such as Atenolol, Amitriptyline & I am currently taking Pizotifen. I have not found any success with the drugs.
Immediately after the accident and for a few months after I had a constant thirst - I was waking up during the night drinking 2 pints of water. At this point my GP carried out tests to check my pituitary gland was producing the correct hormones which again - tests appeared normal.
There has been much speculation but no real answers to help find treatment. Some have suggested that the injuries to my neck and back could be causing this – another neurologist suggested that it could be damage to the lining of my brain which he thought would heal within 4 years. So really I am clueless! In my desperate state to seek help I have been to see an osteopath – don’t think this helped, she claimed it was down to damage in my neck and said my scull needed realigning.
The car accident was 2006 and I am still suffering, if anything the symptoms have got worse and more painful.
Your thoughts would be appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.